MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM

HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM
Model Number PBX-SYS-AFFIRM-3D
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the user site that during a affirm prone biopsy system, 3d patient exam on (b)(6) 2025, the procedure was aborted post-incision due to the z-axis not lining up properly after qas.The user site reported that they were unable to target properly and that the biopsy was rescheduled.A hologic field service engineer (fse) was dispatched to investigate the device.The fse checked all the targets of the device and was unable to reproduce the problem.The fse did a device calibration and verified the qas.The fse verified that the system is now operating according to manufacturer specifications.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the user site that during an affirm prone biopsy system, 3d patient exam on (b)(6) 2025, the procedure was aborted post-incision due to the z-axis not lining up properly after qas.The user site reported that they were unable to target properly and that the biopsy was rescheduled.No parts/logs were returned/provided so investigation will be limited to risk assessment and complaint review a hologic field service engineer (fse) went on site and could not reproduce the problem given the targets the customer experienced issues with.As a precaution he performed the stx calibration and verified qas passed.No additional complaints for targeting have been reported by this customer since completion of service activities based on the limited information available, root cause is unknown, the probable cause is user error as several other use factors can contribute to targeting issues, including but not limited to, patient pull back and movement of the area of interest with lidocaine application.Conclusion: in conclusion this complaint cannot be confirmed.Based on the limited information available, root cause is unknown, the probable cause is user error as several other external factors can contribute to targeting issues, including but not limited to, patient pull back and movement of the area of interest.No further issues have been reported by the customer since the fse visit.A capa is not needed at this time as there is no evidence of non-conforming product or missing mitigation related to this complaint.Additionally, the risk is considered low based on the occurrence.Future events will be monitored and trended.Device history record (dhr) review: udi: (b)(4).As the most probable cause was user error, review of the dhr is not warranted.Review of the complaint history who no previous complaints related to this issue and no further complaints since field service was on site.

Brand Name
AFFIRM PRONE BIOPSY SYSTEM, 3D
Common Device Name
BREAST BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
ugo chibueze
445 simarano drive
marlborough, MA 01752
MDR Report Key24135266
Report Number3005496266-2026-00013
Device Sequence Number10343976
Product Code IZH
UDI-Device Identifier15420045506510
UDI-Public(01)15420045506510(11)221220
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPBX-SYS-AFFIRM-3D
Device Catalogue NumberPBX-SYS-AFFIRM-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown